Thunderstorm Wind, Rusk
- When
- July 9, 2:08 PM CST
- Where
- Rusk County, 2.82 mi SSW of Oak Hill
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.230, -94.710
Trees were downed northeast of town.
Heat induced thunderstorms developed across northeast Texas and produced an isolated downburst in Rusk County, Texas which downed some trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Heat induced thunderstorms developed across northeast Texas and produced an isolated downburst in Rusk County, Texas which downed some trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 9, 1:21 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 221 PM CDT WED JUL 9 2008 .DISCUSSION... AREA RADARS SHOW SPOTTY DIURNAL CONVECTION FIRING RANDOMLY ALL ACROSS THE FOUR-STATE AREA...WHILE SFC OBS INDICATE COLD FRONT HAS MOVED SOUTH TO SOUTHERN KS/MO. FORECAST AND GOES SOUNDINGS SUGGEST AMS IS TOO WARM/TROPICAL TO POSE MUCH OF A HAIL THREAT THRU FROPA...BUT MICROBURSTS WILL BE A POSSIBILITY...AS WELL AS LOCALLY HEAVY DOWNPOURS. MODELS REMAIN CONSISTENT IN STALLING THE FRONT OVER THE CWA THRU THURSDAY EVENING...FAVORING SW AR/NW LA. FRIDAY...RETURN FLOW/RIDGING RESUMES AND WARM WEATHER CONTINUES. SATURDAY NIGHT...MODELS CONTINUE TO JOG THE UPPER RIDGE WEST TO NR KDRT...CLOSER TO WHERE IT SHOULD BE THIS TIME OF YEAR. THE UPSHOT IS TEMPS NOT QUITE AS WARM AS PREVIOUSLY THOUGHT...AND A SLIGHT OPPORTUNITY FOR SHORTWAVES TO ROTATE THRU NW FLOW ALOFT AND INTO THE FA ON THE NE PERIPHERY OF THE RIDGE. THUS...WE/LL THROW IN SLIGHT CHANCE POPS SATURDAY NIGHT THRU MONDAY AFTERNOON. TUESDAY AND WEDNESDAY LOOK DRY AS RIDGE IS PROGGED TO MOVE SLIGHTLY NE. FOR TEMPS...GUIDANCE CONTINUES TO BE A LITTLE WARM...AT LEAST IN THE SHORT TERM...ESPECIALLY IN LIEU OF COLD FRONT AND ASSOCIATED CLOUD COVER/CONVECTION. EXTENDED GUIDANCE TEMPS LOOK REASONABLE...CONSIDERING THE RIDGE SHIFTS WEST ON SATURDAY NIGHT. && .AVIATION... SUBTROPICAL RIDGING OVER THE FOUR STATE AREA TAF SITES WILL KEEP SKIES PARTLY CLOUDY. ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL OCCUR BOTH THIS EVENING AND AGAIN THURSDAY AFTERNOON AND EVENING...MAINLY ACROSS THE NORTH HALF OF THE FOUR STATE AREA. WEAK SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH 11/00Z. SEA BREEZE COULD TRIGGER ISOLATED THUNDERSTORMS IN THE LATE AFTERNOON AND EARLY EVENING NEAR THE LFK TAF SITE. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 93 74 94 / 40 40 0 0 MLU 73 92 74 95 / 40 50 20 0 DEQ 71 91 70 94 / 20 40 20 0 TXK 72 92 73 94 / 40 40 20 0 ELD 73 92 73 94 / 40 50 30 0 TYR 74 92 75 94 / 40 20 0 0 GGG 73 92 74 94 / 40 30 0 0 LFK 73 92 72 94 / 30 40 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUL 9 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MAKE ITS WAY TO THE INTERSTATE 30 CORRIDOR BY LATE THIS EVENING...TRIGGERING THUNDERSTORM ACTIVITY ACROSS THE EXTREME NORTHERN PORTIONS OF THE FORECAST REGION THROUGH EARLY THURSDAY MORNING. THERE IS A SLIGHT CHANCE THAT A FEW OF THESE THUNDERSTORMS MAY BE SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS CONTINUES ACROSS THE NORTHERN HALF OF THE FORECAST REGION ON THURSDAY AFTERNOON AND EVENING AS A STATIONARY FRONT LIES DRAPED NEAR THE LOUISIANA ARKANSAS STATE LINE...STRETCHING INTO NORTHEAST TEXAS. IN ADDITION TO FREQUENT LIGHTNING AND HEAVY DOWNPOURS...A FEW THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUP...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS IS POSSIBLE BEGINNING LATE THIS EVENING FOR LOCATIONS NORTH OF INTERSTATE 30. 44
The Shreveport radar (KSHV), 85 km away, was scanning. The volume nearest the first event began at 20:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed northeast of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116784.